thatainthay

Member
  • Content count

    9
  • Joined

  • Last visited


Community Reputation

1 Neutral

About thatainthay

Member

Achievements

No forum awards
Post at least 20 different posts
20 posts
100 posts
500 posts
2000 posts
Junior Reviewer
Reviewed at least 1 product
1 product
5 products
10 products
25 products
on 24/05/2013
Moderately severe acne has been a struggle in my life for quite some time. After over 10+ years of being prescribed virtually every antibiotic/topical on the market and in addition to trying many natural methods and diet changes, I went on the "miracle drug" known as Accutane. I did not take this decision lightly, and had read many reviews on both sides of the fence for this controversial drug.<br/>After signing the papers for iPledge and getting health insurance purely for this drug, I finally was prescribed 40mg per day for the first month. I was so excited to be on a drug in which my morning and evening routine were narrowed down to just simply washing and moisturizing my face. I felt much less nervous about my diet and things touching my face and it made a real life style difference that was amazing.<br/>Initially, my only side effects were very dry skin and chapped lips, two things that are easily manageable and worth the trade off of clear skin. My skin had virtually no active spots upon taking Accutane besides maybe two very tiny things that came to the surface for perhaps one day and disappeared, I experienced no initial breakout that others often talk about.<br/>Then, the unexpected happened out of nowhere. I started having very strange issues. I couldn't swallow very well, water and food was going down my esophagus slowly. My heartbeat was really noticeable at night when going to bed and often times would race or change speeds randomly. I felt a twitching my chest and ribcage off and on, and heart palpitations. Then, worst of all, I started to have a hard time breathing. My lungs felt a little tight and sore and I was struggling to keep my breath. All of this put me with different doctors, nurses, and a week of feeling I couldn't even be left alone. My anxiety was becoming higher and higher, and I couldn't focus with the physical symptoms and anxiousness.<br/>Ultimately, the doctors and dermatologist took me off the drug. Sure enough, within one week all of those symptoms either subsided or were greatly reduced. I didn't think I could fit in that small percentage of people with these serious side effects, but it happened to me and it was scary and real. I wanted so badly to continue regardless of the symptoms because I just want the acne to stop plaguing my life, but the breathing issues pushed me over the edge.<br/>This drug does in fact damage the physical state and the mental state for some people, and often times permanently. I am happy I made the decision to try it at the least, but I am confirmed in belief that although effective, Accutane is a serious risk. Sure, you can be lucky and have a wonderful experience that changes your outlook on life and confidence, and that is a blessing. On the other hand, there are thousands who have had the opposite result, or initially were cleared only to be left with major health problems down the line that can only be linked back to the drug itself.